ArticleJournal of hematology2019
Superwarfarin Exposure: An Important Uncommon Cause of Painless Bleeding.
Article in Journal of hematology, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Superwarfarin poisoning: challenges still remain.BMJ case reports · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Painless bleeding in a patient presenting from the community with elevated coagulation studies rarely makes the physicians suspect superwarfarin or rodenticide poisoning. Although a significant number of superwarfarin exposure cases are diagnosed every year, we believe there appears to be delay in diagnosis and confusion in determining what is the ideal way to treat and monitor these patients during the management. This is the first thorough literature review of all the reported cases of superwarfarin poisoning which also studied the clinical presentation, management and follow-up patterns. We present a 70-year-old man who presented to the emergency room with epistaxis, melena, cola-colored urine with elevated prothrombin time (PT), activated partial thromboplastin time (aPTT) and international normalized ratio (INR). Mixing studies showed complete correction of coagulopathy indicative of factor deficiency. Additional history revealed that the patient had arguments with family member at home and made us suspect superwarfarin exposure. Qualitative brodifacoum testing was positive and was managed with fresh frozen plasma and high doses of vitamin K1 (phytomenadione) with serial monitoring of INR and clinical symptoms. Superwarfarin poisoning should be considered in the differential diagnosis of a patient who presents with above clinical and laboratory profile especially in the absence of any history of coagulopathy or anticoagulant use. We want to raise public and especially physician awareness that history taking, early diagnosis and managing in right clinical setting play a significant role in survival of these patients.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.